Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 21, 2025, 8:58 PM CDT for McPherson County, Saline County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2025, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 22, 2025, 12:38 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties McPherson County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 115 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:28 PM CDT | RAIN 7 | 3 E Brookville, KS | Rain is continuing to fall. |
| Jul 21, 9:32 PM CDT | FLASH FLOOD | 3 E Brookville, KS | Delayed report. Numerous rural roads flooded near Brookville and across western Saline county. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WGUS53 KICT 220158
FFWICT
KSC113-169-220700-
/O.NEW.KICT.FF.W.0017.250722T0158Z-250722T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
858 PM CDT Mon Jul 21 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northwestern McPherson County in central Kansas...
Western Saline County in central Kansas...
* Until 200 AM CDT.
* At 858 PM CDT, Doppler radar indicated slow moving thunderstorms
producing very heavy rain across the warned area. Between 2 and 3
inches of rain have fallen. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Salina, Lindsborg, Marquette, Brookville, Smolan, Falun and Salina
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3862 9792 3865 9792 3870 9793 3880 9793
3880 9774 3889 9771 3888 9765 3850 9765
3847 9792 3849 9792 3851 9792 3852 9792
3855 9792 3857 9792 3860 9792 3861 9792
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jakub2 follow-up statements
677
WGUS73 KICT 220410
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1110 PM CDT Mon Jul 21 2025
KSC113-169-220700-
/O.CON.KICT.FF.W.0017.000000T0000Z-250722T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McPherson KS-Saline KS-
1110 PM CDT Mon Jul 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT TUESDAY FOR
NORTHWESTERN MCPHERSON AND WESTERN SALINE COUNTIES...
At 1110 PM CDT, Doppler radar indicated between 4 and 7 inches of
rain had fallen across the warned area. Additional rainfall amounts
up to 1 inch is possible. Flash flooding is ongoing or expected to
begin shortly due to the excessive runoff from earlier slow moving
thunderstorms.
HAZARD...Life threatening flash flooding from excessive runoff.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Salina, Lindsborg, Marquette, Brookville, Smolan, Falun and Salina
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3862 9792 3865 9792 3870 9793 3880 9793
3880 9774 3889 9771 3888 9765 3850 9765
3847 9792 3849 9792 3851 9792 3852 9792
3855 9792 3857 9792 3860 9792 3861 9792
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jakub393
WGUS73 KICT 220538
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1238 AM CDT Tue Jul 22 2025
KSC113-169-220548-
/O.CAN.KICT.FF.W.0017.000000T0000Z-250722T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McPherson KS-Saline KS-
1238 AM CDT Tue Jul 22 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN MCPHERSON AND
WESTERN SALINE COUNTIES...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat, however excessive runoff from earlier heavy rainfall
could still cause some minor flooding issues. Please continue to
heed remaining road closures.
&&
LAT...LON 3862 9792 3865 9792 3870 9793 3880 9793
3880 9774 3889 9771 3888 9765 3850 9765
3847 9792 3849 9792 3851 9792 3852 9792
3855 9792 3857 9792 3860 9792 3861 9792
$$
JakubWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 7:05 PM CDT, 1 hour 53 minutes earlier. Its key messages:
- A strong to severe storm cannot be ruled out along I-70 this afternoon and evening.
- Dangerous heat gradually waning by mid-week.
- Periodic low storm chances late Wednesday through Friday. Best chances Thursday afternoon-night.
- Heat likely to return this weekend into the beginning of next week.
Area forecast discussion, Jul 21, 7:05 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Wichita KS 705 PM CDT Mon Jul 21 2025 .KEY MESSAGES... - A strong to severe storm cannot be ruled out along I-70 this afternoon and evening. - Dangerous heat gradually waning by mid-week. - Periodic low storm chances late Wednesday through Friday. Best chances Thursday afternoon-night. - Heat likely to return this weekend into the beginning of next week. && .DISCUSSION... Issued at 328 PM CDT Mon Jul 21 2025 Morning elevated convection across northeast Kansas has left a diffuse outflow/differential heating boundary from approximately Salina to Chanute early this afternoon. This boundary extends further northwest into north-central Kansas where it meets the nose of a surface trough across western Kansas and far southern Nebraska. Additional storms have developed across north-central Kansas early this afternoon where these two features meet, and an outflow boundary from this convection will likely lead to additional development of showers and storms later this afternoon through tonight for locations mainly along and north of I-70. Shear is fairly modest (generally around 15 knots), but MLCAPE around 4000 J/kg could support a couple strong to severe storms along the I-70 corridor later this afternoon and this evening. Main concerns will be wind gusts around 50-60 mph, the potential for heavy rainfall, and frequent cloud-to-ground lightning. Surface convergence will wane tonight, and the mid-level baroclinic zone that was the catalyst for convection this morning will likely lift northward keeping rain chances well north of the CWA come Tuesday morning. Despite afternoon temperatures near the century mark Tuesday afternoon, gusty winds due to a tight pressure gradient along with surface winds being slightly west of due south should allow for moisture to mix out a bit better, and heat indices will struggle to get to or above 105 as result. However, we've elected to keep the Extreme Heat Warning for now given the longevity of heat indices of at least 105. The upper ridge moves eastward by Wednesday, and this will support afternoon temperatures being a little less hot than today and Tuesday. Again heat indices will struggle to reach 105 Wednesday afternoon given slightly "cooler" temperatures. Subtle mid/upper troughing will settle in across the central plains and will leave the door open for periodic storm chances Wednesday night through Friday. Though shear won't be stellar, 15 to 25 knots of 0-6 km shear, along with decent instability (despite fairly meager lapse rates) could support an isolated strong or severe storm or two, especially Thursday afternoon and evening. After Friday, long range global deterministic and ensemble models suggest a fairly robust, anomalously strong ridge developing across a large portion of the central CONUS. 50-70% probabilities of 500 mb heights exceeding the 99.5th percentile were noted on the EPS and GEFS later this weekend into early next week suggesting another prolonged period of hot temperatures across the forecast area. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 647 PM CDT Mon Jul 21 2025 The main challenges are in the short term with ongoing convective development especially over northern Kansas. At this time, KRSL and KSLN will be primarily impacted with a chance for KGBD. The activity is expected to slowly move south and east. An amendment may be needed to switch to a prevailing TSRA depending on how this activity evolves. Additionally other sites might (KHUT and KICT) may need to be added if there is a greater southern push. Severe storms could produce up to half dollar sized hail and 70 mph winds. Heavy rainfall would be expected with this activity could bring IFR even LIFR conditions if it impacts the site directly. Otherwise winds should diminish this evening into tonight. Mixing will bring them up again late morning through the afternoon with speeds around 15-20kts and gusts to 30-35kts. && .ICT WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 7 PM CDT Wednesday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && DISCUSSION...JC AVIATION...VJP
Hazardous weather outlook, Jul 21, 3:39 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 339 PM CDT Mon Jul 21 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 339 PM CDT Mon Jul 21 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms are possible across portions of central Kansas this afternoon and evening. The strongest storms may produce wind gusts near 60 mph and brief heavy rainfall. Heat indices up to 110 degrees are expected this afternoon across the entire area. Please refer to the Extreme Heat Warning for additional detail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Shower and thunderstorm chances return Wednesday night through Friday night, with the best chances being Thursday afternoon through Thursday night. Widespread severe weather is not expected. Heat indices will climb up to 110 degrees through at least Wednesday across much of the area. An Extreme Heat Warning is in effect through 7 PM Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Jul 21, 7:57 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Wichita KS
757 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Rain Ellsworth 38.74N 98.23W
07/21/2025 M1.35 Inch Ellsworth KS Trained Spotter
Rainfall total in the last hour.
&&Local storm report, Jul 21, 7:58 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Wichita KS
758 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM Tstm Wnd Dmg 9 NNE Ellsworth 38.85N 98.16W
07/21/2025 Ellsworth KS Emergency Mngr
Reported a semi blown over at Mile Marker
222 on I-70 from thunderstorm wind gusts.
&&
CDJLocal storm report, Jul 21, 8:25 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
825 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM Tstm Wnd Gst 6 ENE Kanopolis 38.73N 98.04W
07/21/2025 M66 MPH Ellsworth KS Mesonet
&&
CDJLocal storm report, Jul 21, 8:27 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
827 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Flash Flood Glendale 38.90N 97.87W
07/21/2025 Saline KS Trained Spotter
Numerous streets and yards were flooded with
standing high water across town.
&&
CDJLocal storm report, Jul 21, 8:50 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
850 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Tstm Wnd Gst 2 E Great Bend 38.36N 98.78W
07/21/2025 E70 MPH Barton KS Trained Spotter
Also reported power poles and large tree
limbs down.
&&
CDJLocal storm report, Jul 21, 8:54 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
854 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM Tstm Wnd Dmg Great Bend 38.37N 98.79W
07/21/2025 Barton KS Emergency Mngr
Reports of several downed power lines and a
transformer also down.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 45 min |
| Jul 21, 7:51 PM CDT | Flash Flood Warning | ICT | Saline | 5 hr |
| Jul 21, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 51 min |
| Jul 21, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 45 min |
| Jul 21, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 61 min |
| Jul 21, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Harvey, McPherson, Reno, Rice, Saline | 78 min |
| Jul 21, 9:21 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 39 min |
| Jul 21, 9:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 26 min |
| Jul 21, 9:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 50 min |
| Jul 21, 9:57 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 48 min |
| Jul 21, 10:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 38 min |
| Jul 21, 10:45 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 23 hr |
| Jul 21, 10:47 PM CDT | River Flood Warning | ICT | Saline | 17 hr |
| Jul 21, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 34 min |
| Jul 21, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 61 min |
| Jul 21, 11:40 PM CDT | Areal Flood Warning | ICT | Lincoln | 22 hr |
| Jul 21, 11:53 PM CDT | River Flood Warning | ICT | McPherson | 37 hr |
| Jul 21, 11:53 PM CDT | River Flood Warning | ICT | McPherson, Saline | 45 hr |
| Jul 22, 12:42 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 21 hr |
| Jul 22, 11:20 AM CDT | River Flood Warning | ICT | Lincoln | 20 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.